MAUDE Adverse Event Report: NUVASIVE, INC VUEPOINT II OCT SYSTEM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

NUVASIVE, INC VUEPOINT II OCT SYSTEM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 8975618
Medical Device Problem Codes Detachment Of Device Component (1104); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the radiograph confirms the reported event.There is no plan for revision surgery at this time.Implant remains in-situ.No further evaluation of the product can be completed at this time.The root cause of this reported event has not been determined, no conclusion can be drawn.Labeling review notes the following: "potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebra, neurological injury, and vascular or visceral injury.".
 
Event or Problem Description
On (b)(6) 2015, a male patient underwent a posterior cervical spine fusion (c2-t1).Around 5 months postoperative, the patient reported arm pain.Radiograph image indicates one of the screw tulips broke off from the shank.No revision is planned at this time.Patient's activity level is unknown.Patient compliance with post-surgical instructions is unknown.

Brand Name
VUEPOINT II OCT SYSTEM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key5743280
Report Number2031966-2016-00050
Device Sequence Number13455208
Product Code NKG
UDI-Device Identifier00887517399694
UDI-Public00887517399694
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150474
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8975618
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2016
Initial Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1